Utah, 2007Winter Storm and Heavy Snow in Utah, March 27 to 29, 2007
March 27 to 29, 2007 · NWS SLC · 8 events in 8 counties and zones
A long-lived winter storm brought heavy snow and strong winds to the state. 1-2 feet of snow along with very strong winds buffeted the central and northern mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long-lived winter storm brought heavy snow and strong winds to the state. 1-2 feet of snow along with very strong winds buffeted the central and northern mountains. 6 to 12 inches of snow fell in many valley locations...with a few areas favored by upslope flow receiving over a foot.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 27, 3:15 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 27, 3:15 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT TUE MAR 27 2007
.SYNOPSIS...A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL MOVE
SLOWLY EAST THROUGH THE REGION THROUGH THURSDAY. HIGH PRESSURE ALOFT
WILL RETURN FOR THE LATTER HALF OF THE WEEK.
&&
.DISCUSSION...LARGE SLOW MOVING STORM SYSTEM IMPACTING MUCH OF THE
CWA. DEEPENING UPPER LEVEL LOW OVER EASTERN NEVADA IS SENDING A COLD
FRONT ACROSS NORTHERN UTAH. THE FRONT CURRENTLY LIES SOUTHWEST TO
NORTHEAST ACROSS THE DUGWAY COMPLEX AND THE GREAT SALT LAKE. THE
COLDER AIR IS A BIT BEHIND THE FRONT. CONVECTIONS OUT AHEAD OF THE
FRONT IS ACTIVE ALONG THE WASATCH FRONT WITH REPORTS OF LARGE SNOW
GRAINS AND SMALL HAIL. THE WINTER STORM WARNINGS STARTED A BIT EARLY
BUT WERE LEFT INTACT DUE TO THE POTENTIAL FOR LOCALIZED CHANGEOVER
TO SNOW WITHIN THUNDERSTORMS.
DEEP INSTABILITY WITH THE COLD POOL...AND MOIST NORTHWEST FLOW WILL
ALLOW SNOWFALL AREAL COVERAGE AND RATES TO INCREASE INTO THIS
EVENING. OVERALL SNOW AMOUNTS BASICALLY UNCHANGED EXCEPT FOR UPPING
AMOUNTS ACROSS THE I-15 CORRIDOR IN IRON COUNTY.
LATEST NAM INDICATE TROWAL DEVELOPMENT WITH WRAP AROUND SNOW BEING A
SIGNIFICANT PART OF THE STORM TOTAL...THUS WARNINGS ARE IN EFFECT
UNTIL EARLY THURSDAY MORNING TO ACCOUNT FOR THIS AND OROGRAPHIC
EFFECTS IN NORTHWEST FLOW.
THE STORM DEPARTS LATE WEDNESDAY...WITH MOIST NORTHWEST FLOW IN
PLACE THROUGH THURSDAY MORNING. FLAT HIGH PRESSURE BUILDS IN FOR THE
REMAINDER OF THE WEEK WITH GRADUAL WARMING. A COOL PUSH LOOKS ON
TRACK FOR SUNDAY WITH JUST SCATTERED PRECIP ACROSS NORTHERN UTAH.
&&
.AVIATION...COLD FRONT HAS JUST PASSED THROUGH THE KSLC
TERMINAL...AND WIND GUSTS BETWEEN 25 AND 30 MPH ARE EXPECTED WITH
THIS INITIAL WIND SHIFT TO THE NORTHWEST. WINDS SHOULD DECREASE
SOMEWHAT DURING THE EVENING HOURS. THE COLD AIR IS LAGGING BEHIND
THE FRONT...BUT A CHANGEOVER TO SNOW SHOULD OCCUR BY 00Z...THOUGH
THERE IS A 30 PERCENT CHANCE OF THIS BEING DELAYED TO BETWEEN 00Z
AND 02Z. MVFR CEILINGS WILL PREVAIL AFTER THE CHANGEOVER TO
SNOW...WITH PERIODS OF IFR/LIFR EXPECTED IN HEAVIER PRECIPITATION.
THE BEST CHANCE FOR IFR/LIFR CEILINGS AND VISIBILITIES WILL COME
WITH THE INITIAL CHANGE FROM RAIN TO SNOW.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SN/BLSN ADVISORY UTZ005 THROUGH MIDNIGHT.
...SNOW ADVISORY UTZ012 THROUGH MIDNIGHT. WYZ021 THROUGH 6PM
WEDNESDAY.
...WINTER STORM WARNING THROUGH 6 AM THURSDAY FOR MOUNTAIN
ZONES UTZ007>010-017.
...WINTER STORM WARNING FOR THE WASATCH FRONT...CACHE...SEVIER...
AND MTN VALLEYS AND SOUTHWEST UTAH THIS AFTERNOON THROUGH 6 AM
THURSDAY UTZ001>004-006-014>016.
...WIND ADVISORY SOUTHEAST UTAH UTZ013-020-021 THROUGH 6AM
WEDNESDAY.
WY...SNOW ADVISORY WYZ021 UINTA COUNTY THROUGH 6PM WEDNESDAY.
&&
PUBLIC...SMITH
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Mar 27, 3:13 PM MST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT TUE MAR 27 2007
UTZ001>012-014>017-WYZ021-281200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH
FRONT-SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS-SOUTHERN
WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-WASATCH MOUNTAIN
VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
413 PM MDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN UTAH AND
EXTREME SOUTHWEST WYOMING.
.DAY ONE...TONIGHT
A STRONG SPRING STORM WILL BRING THUNDERSTORMS...STRONG WINDS AND
HEAVY SNOW TO UTAH TONIGHT. SNOWFALL AMOUNTS WILL RANGE FROM
AROUND 6 INCHES IN MANY OF THE VALLEYS TO 1 TO 2 FEET IN THE
MOUNTAINS. WINTER STORMS WARNINGS HAVE BEEN ISSUED FOR MUCH OF THE
STATE. SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODS OF HEAVY SNOW WILL CONTINUE OVER THE MOUNTAINS AND ADJACENT
VALLEYS ON WEDNESDAY. SNOW WILL BEGIN TO TAPER OFF WEDNESDAY NIGHT...
THEN END MOST AREAS ON THURSDAY. DRY CONDITIONS WITH A RETURN TO
SEASONAL TEMPERATURES WILL OCCUR THIS WEEKEND. A WEAK COLD FRONT
WILL ARRIVE LATE SUNDAY NIGHT...BRINGING A FEW SHOWERS TO THE FAR
NORTH EARLY MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ013-018>021-281200-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
413 PM MDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTH THROUGH EAST
CENTRAL UTAH.
.DAY ONE...TONIGHT
VERY WINDY CONDITIONS WILL EXISTS TODAY AHEAD OF AN APPROACHING COLD
FRONT. GUSTS APPROACHING 50 MPH WILL CREATE HAZARDOUS DRIVING
CONDITIONS OVER SOUTHERN UTAH...ALONG WITH HAZARDOUS BOATING ON
LAKE POWELL. THE COLD FRONT WILL MOVE THROUGH THE AREA THIS
EVENING. STRONG WINDS WILL CONTINUE FOR A COUPLE OF
HOURS BEHIND THE FRONT...THEN DROP OFF SIGNIFICANTLY BY MIDEVENING.
A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 600 AM MDT
WEDNESDAY. SEE THE LATEST STATEMENT FOR DETAILS ON THIS
WIND EVENT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT. STRONG MICROBURST WIND GUSTS ARE POSSIBLE WITH THUNDERSTORMS
THIS AFTERNOON. MUCH COOLER AIR WILL FOLLOW THE FRONT THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SIGNIFICANTLY COOLER TEMPERATURES WILL EXIST ACROSS THE AREA
WEDNESDAY. AREAS OF MOUNTAIN SNOW...WITH SNOW AND RAIN IN THE
VALLEYS... ARE EXPECTED...THOUGH HEAVY PRECIPITATION IS NOT LIKELY
TO OCCUR.
HIGH PRESSURE RETURNING TO THE AREA WILL BRING DRY CONDITIONS WITH A
WARMING TREND BEGINNING THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Event by event
4 winter storm, 3 heavy snow, 1 high wind. Local standard time, as filed.
Winter Storm, Central and Southwest Mountains
- When
- March 27, 6:00 PM MST to March 28, 11:00 PM MST
- Where
- Central and Southwest Mountains forecast zone
- Reported by
- Trained Spotter
Brian Head Ski area received 27 inches of snow, and wind gusts to 68 miles per hour were reported at local sensors.
Winter Storm, Wasatch Mountains I80 North
- When
- March 27, 10:00 PM MST to March 28, 10:00 PM MST
- Where
- Wasatch Mountains I80 North forecast zone
- Reported by
- Mesonet
Mt. Ogden and Snowbasin Ski resort experienced a 85 mile per hour wind gust and 12 to 15 inches of snow.
Winter Storm, Wasatch Mountains South of I80
- When
- March 27, 10:00 PM MST to March 28, 10:00 PM MST
- Where
- Wasatch Mountains South of I80 forecast zone
- Reported by
- Mesonet
Mt. Baldy experienced 77 mile per hour wind gusts, and ski areas in the vicinity received 12 to 16 inches of snow.
Winter Storm, Western Unita Mountains
- When
- March 27, 10:00 PM MST to March 28, 10:00 PM MST
- Where
- Western Unita Mountains forecast zone
- Reported by
- Mesonet
SWE amounts at high elevation Uinta mountains sensors indicate 12-16 inch snowfall.
High Wind, Great Salt Lake Desert and Mountains/Wendover/Snowville
- When
- March 28, 12:00 AM MST to 6:00 AM MST
- Where
- Great Salt Lake Desert and Mountains/Wendover/Snowville forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
Sustained winds 40 to 45 mph and gusts to 62 mph at lakeside. Winds occurred behind a cold front.
Heavy Snow, Salt Lake and Toole Valleys
- When
- March 28, 3:00 AM MST to 11:00 PM MST
- Where
- Salt Lake and Toole Valleys forecast zone
- Reported by
- Trained Spotter
Eleven inches of snow fell in Tooele.
Heavy Snow, West Central Utah/Delta
- When
- March 29, 8:00 AM MST to 11:00 PM MST
- Where
- West Central Utah/Delta forecast zone
- Reported by
- Trained Spotter
Fillmore received 18 inches of snow, including 8 inches in 3 hours.
Heavy Snow, Southwest Utah/Cedar City/Milford
- When
- March 29, 8:00 AM MST to 11:00 PM MST
- Where
- Southwest Utah/Cedar City/Milford forecast zone
- Reported by
- Trained Spotter
Milford received 8 inches of snow, including 4 inches in 2 hours.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Hail in Arkansas, March 27, 2007$120,000 · EF0 · 4 events
- Tornadoes and Flash Flood in Texas, March 27, 2007$20,000 · EF1 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20705, 20703, 20704, 20995, 21008, 20998, 21000, 21002.